Non sedating antihistamines definition
The most common cause would be a reaction to a new medication or food.It is often very hard to find the precise cause without doing an elimination diet and or stopping the inciting medication.
It is best to consult with your prescribing physician first, since every case of hives can be different. Read more Of the antihistamines, Benadryl (diphenhydramine) is the most effective, but also causes the most sedation. When you see the dr be prepared to name all antihistamines tried. It is possible but very unlikely to get hives from antihistamines: they are used to stop hives. Read more Depending what antihistamine you are taking, they usually take 30 to 45 minutes to start working, your hives do not worsen from them but if you are taking the medicine when the hives have already started, they are not controlling them very well.If this happens only at home or at school, then there is something in that environment causing the hives. Vague itching soon after a dose is not a good reason to suspect allergy. Read more Each antihistamine is unique, so it is unlikely that you would be allergic to multiple antihistamines.Consult an allergist if the above measures didn't help. Read more You fail to indicate WHICH antihistamine. I had one patient who had hives to an antihistamine, and it turned out to be an allergy to a dye.Additional administration of epinephrine, often in the form of an autoinjector (Epi-pen), is required by people with such hypersensitivities.H-antihistamines can be administered topically (through the skin, nose, or eyes) or systemically, based on the nature of the allergic condition.